MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-17 XSUPPORT; PERCUTANEOUS CATHETER

MICROVENTION, INC. HEADWAY-17 XSUPPORT; PERCUTANEOUS CATHETER
Model Number MC172150SX
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found that an in-house guidewire encountered friction when advanced into the lumen of the returned headway microcatheter, which is consistent with the alleged product issue.Further investigation found the lumen to not be fully flared at the hub joint.Exposed braiding and delaminated ptfe in the lumen were also found, which is likely related to the incomplete flaring.A kink under the strain relief was also identified.The physical evaluation of the device could not identify the conditions or circumstances that led to the kink, but the kink is consistent with the device experiencing forces exceeding the device's yield strength.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, but this condition is consistent with a deviation in the manufacturing process that is being addressed through the quality system process and a capa has been initiated.
 
Event or Problem Description
During the procedure, the operator reported that the catheter had a ¿wrong/bad lumen - resistance was felt, the coil could not be delivered¿.There was no patient injury nor intervention.This complaint was originally assessed as non-reportable.However, based on the product evaluation findings, a vigilance report is being conservatively submitted based on the investigation findings of exposed braid within the microcatheter lumen.

Brand Name
HEADWAY-17 XSUPPORT
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22007399
Report Number2032493-2025-90152
Device Sequence Number5404610
Product Code DQY
UDI-Device Identifier00810170013751
UDI-Public(01)00810170013751(11)240530(17)270430(10)0000613767
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K083343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberMC172150SX
Device Lot Number0000613767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL.
Patient SexUnknown